Illinois, 2010Flash Flood and Damaging Wind in Illinois, June 27, 2010
June 27, 2010 · NWS LOT · 2 events in 2 counties and zones
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of June 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of June 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 5:54 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 27, 5:54 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 AM CDT SUN JUN 27 2010
.DISCUSSION...
323 AM CDT
ONGOING CONVECTION THIS MORNING IS KNOCKING ON THE DOOR OF THE CWA
IN THE FORM OF A DOUBLE BARRELED MCS OVER WISCONSIN AND IOWA. THE
WISCONSIN PORTION OF THE CWA IS SHOWING SIGNS OF DEVELOPING AN MCV
WHICH WILL TRACK EWD ACROSS LAKE MICHIGAN. THE LEADING EDGE
CONVECTION EXTENDS FROM KOSH TO KMRJ AND IS SLOWLY MOVING SEWD. THE
SRN PORTION OF THE LINE IS BEGINNING TO WEAKEN WITH AN OUTFLOW
BOUNDARY MOVING OUT AHEAD OF THE MAIN CONVECTIVE LINE. EXPECT THAT
THE LINE WILL WEAKEN BEFORE ENTERING THE NWRN PORTION OF THE
CWA...BUT WILL HOLD ONTO SOME EARLY MORNING POPS AS THE LINE MAY
MAINTAIN ENOUGH INTEGRITY TO BRING SOME SHOWERS AND THUNDERSTORMS TO
THE NRN TIER COUNTIES.
THE IOWA PORTION OF THE MCS MAY PROVE MORE PROBLEMATIC IN THE NEAR
TERM. WHILE THE ERN PORTION OF THE AREA IS SHOWING SOME
WEAKENING...THE CONVECTION OVER WRN IOWA IS STRENGTHENING. EXPECT
THAT THIS SYSTEM WILL ALSO INDUCE DEVELOPMENT OF AN MCV WHICH SHOULD
TRACK EWD...PROVIDING FOCUS FOR RENEWED THUNDERSTORM DEVELOPMENT
OVER NRN ILLINOIS...AND EVENTUALLY INTO NWRN INDIANA. THE
ENVIRONMENT OVER THE CWA IS PRIMED FOR THUNDERSTORM DEVELOPMENT WITH
SFC DEWPOINTS IN THE LOW 70S AND PLENTY OF HEAT AS TEMPERATURES ARE
ONCE AGAIN EXPECTED TO REACH INTO THE UPPER 80S TO LOW 90S. AND
WHILE HEAT INDEX VALUES WILL ONCE AGAIN FLIRT WITH THE 100 DEGREE
MARK...THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR TODAY.
MODEL WIND PROFILES ACROSS THE AREA INDICATE A MODERATE WSWLY LOW
LEVEL WIND MAX WITH 35KT AT 850-800MB AND WEAK BACKING OF WINDS WITH
HEIGHT FROM THE SWLY SFC WINDS. ENOUGH DIRECTIONAL SHEAR WILL BE IN
PLACE TO PROVIDE A RISK FOR SOME STORMS TO REACH SEVERE LEVELS. THE
PRIMARY THREAT WILL BE STRONG...DAMAGING WINDS. LARGE HAIL WILL
ALSO BE A POSSIBILITY...BUT GIVEN A FREEZING LEVEL OF 15.5KFT ON THE
00Z ILX SOUNDING...THIS WILL BE A SECONDARY CONCERN.
THE WARM...MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE UNTIL THE
NEXT UPSTREAM COLD FRONT CAN SCOUR OUT THE AREA. THIS MORNING...THE
FRONT EXTENDS FROM A WEAK LOW IN NWRN IOWA THROUGH CNTRL NEBRASKA.
THE MODELS ARE IN RELATIVELY GOOD AGREEMENT ON THE TIMING OF
MOVEMENT OF THIS FRONT...PUSHING IT INTO NWRN IL BY LATE THIS
EVENING. AS THE FRONT PUSHES EWD...PCPN/TSTM CHANCES WILL CLEAR
FROM NORTHWEST TO SOUTHEAST...WITH THE LAST PCPN MOVING OUT OF THE
SERN PORTIONS OF THE CWA BY EARLY MONDAY MORNING.
LOOKING INTO THE LONGER TERM...THE REGION WILL SEE A COOLING TREND
AS COOLER/DRIER AIR FILTERS IN BEHIND THE FRONT. FROM TUESDAY
THROUGH THURSDAY...HIGH TEMPERATURES WILL BE ONLY IN THE UPPER 70S
TO LOWER 80S AND CHANCES FOR ANY PCPN WILL BE QUITE LOW. BY THE END
OF THE WEEK...UPPER RIDGING WILL BUILD OVER THE MIDWEST WITH
TEMPERATURES RETURNING BACK INTO THE UPPER 80S AND LOWER 90S.
KREIN
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
CONCERNS FOR THE CHICAGO TERMINALS THIS MORNING INCLUDE AN OUTFLOW
BOUNDARY MOVING TOWARDS ORD AROUND 12Z. THIS BOUNDARY COULD BRIEFLY
TURN WINDS TO BE OUT OF THE NORTH.
AN AREA OF THUNDERSTORMS CURRENTLY STRENGTHENING ACROSS WESTERN
ILLINOIS IS EXPECTED TO IMPACT THE TERMINALS AROUND 14 TO 15Z LATER
THIS MORNING.
BMD
//DISCUSSION...UPDATED 12Z...
LINE OF THUNDERSTORMS THAT WAS PREVIOUSLY IN THE FORECAST TO AFFECT
THE CHICAGO TERMINALS AROUND 12Z HAS WEAKENED SIGNIFICANTLY. AN
OUTFLOW BOUNDARY REMAINS MAKING ITS WAY SOUTH TOWARDS ORD AND DPA
AROUND 12Z. WINDS ON THE NORTH SIDE OF THE BOUNDARY HAVE BEEN
GUSTING BRIEFLY OUT OF THE NORTH BETWEEN 15 TO 20 KTS AND CEILINGS
HAVE DROPPED TO AROUND 2K FT...HOWEVER THERE IS UNCERTAINTY IN
HOW FAR SOUTH THIS BOUNDARY WILL TRAVEL.
THUNDERSTORMS CONTINUE TO THE WEST OF THE TERMINALS OVER EASTERN
IOWA WITH AN AREA OF CONVECTION FIRING AHEAD OF THE LINE IN
NORTHWEST AND WEST CENTRAL ILLINOIS. THESE STORMS EXPECTED TO NEAR
THE CHICAGO TERMINALS AROUND 15Z LATER THIS MORNING.
OTHER THAN BRIEF NORTHERLY WINDS ON THE NORTH SIDE OF THE
AFOREMENTIONED OUTFLOW BOUNDARY...WINDS ARE EXPECTED TO BE GUSTY OUT
OF THE SOUTHWEST THROUGH THIS EVENING. A COLD FRONT IS EXPECTED
TONIGHT AND WINDS WILL START TO SHIFT TO THE WEST THEN NORTHWEST
LATE TONIGHT. BEHIND THE FRONT...HIGH PRESSURE IS EXPECTED TO BUILD
IN WITH VFR CONDITIONS AND NORTHWESTERLY FLOW.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
HIGH CONFIDENCE ON WIND DIRECTION AND SPEED OUTSIDE OF THUNDERSTORMS.
MEDIUM CONFIDENCE IN TIMING OF AFTERNOON CONVECTION. LOW CONFIDENCE
IN COVERAGE.
BMD
//OUTLOOK FOR ORD/MDW FOR 18Z MONDAY-12Z FRIDAY...UPDATED 06Z...
MONDAY...SLT CHC TSRA. VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...VFR.
&&
.MARINE...
301 AM CDT
MARINE CONCERNS FOR THE NEXT FEW DAYS WILL BE GUSTY WINDS AS WELL
AS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A LOW PRESSURE SYSTEM
CURRENTLY OVER MINNESOTA WILL LIFT TO THE NORTHEAST TODAY AND
THE ATTENDANT COLD FRONT IS EXPECTED TO BRING SHOWERS AND
THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON. SOUTHWESTERLY
WINDS AHEAD OF THE FRONT ARE EXPECTED TO GUST INTO THE 20 TO 25 KT
RANGE THIS AFTERNOON. OVER THE OPEN WATERS...WARM ADVECTION OVER
COOLER LAKE WATERS SHOULD LIMIT GUST POTENTIAL SOMEWHAT WITH LAKE
GENERATED STABILITY. THE LOW PRESSURE SYSTEM WILL EXIT TO THE
NORTHEAST LATE SUNDAY WHILE A LOW PRESSURE TROUGH IS EXPECTED TO
MOVE OVER UPPER PENINSULA MICHIGAN DURING THE DAY MONDAY. THIS
WILL AGAIN INCREASE THE WINDS WITH THE STRONGEST GUSTS OVER THE
NORTHERN HALF OF THE LAKE AND AGAIN GUSTS TO AROUND 25 KTS ARE
EXPECTED. BY WEDNESDAY HIGH PRESSURE IS EXPECTED TO BEGIN BUILDING
INTO THE AREA. THIS WILL RESULT IN DRY CONDITIONS WITH LIGHT WINDS
THROUGH THE REMAINDER OF THE WEEK.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 27, 3:50 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 AM CDT SUN JUN 27 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
281000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
450 AM CDT SUN JUN 27 2010 /550 AM EDT SUN JUN 27 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS....SOME COULD PRODUCE:
WIND GUSTS TO 60 MPH.
HAIL UP TO THE SIZE OF QUARTERS.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA.
WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE BEFORE NOON...THE
GREATER CHANCE FOR THE STRONGEST THUNDERSTORMS WILL BE FROM THE
LATE AFTERNOON THROUGH THE EVENING HOURS. A COLD FRONT PUSHING
THROUGH THE REGION TONIGHT WILL ALLOW THE THREAT OF THUNDERSTORMS
TO COME TO AN END...GRADUALLY FROM THE NORTHWEST TO THE
SOUTHEAST. UNTIL THE FRONT CLEARS THE AREA LATE TONIGHT...THERE
WILL BE A LINGERING CHANCE OF THUNDERSTORMS FOR THE SOUTHEASTERN
PORTIONS OF THE OUTLOOK AREA THROUGH THE EARLY MORNING HOURS.
DISCUSSION:
A MID LEVEL DISTURBANCE GENERATED BY EARLY MORNING CONVECTIVE
ACTIVITY OVER IOWA WILL TRACK EASTWARD THROUGH NORTHERN ILLINOIS
AND INTO NORTHERN INDIANA TODAY. THE ENVIRONMENT IS PRIMED FOR
THUNDERSTORM DEVELOPMENT WITH SURFACE DEWPOINTS IN THE LOW 70S
AND TEMPERATURES EXPECTED TO REACH INTO THE UPPER 80S TO LOWER
90S. THE LOW LEVEL WIND PROFILE SUGGESTS THAT THE GREATEST THREAT
WILL BE DAMAGING WIND GUSTS WITH A SECONDARY THREAT FOR LARGE
HAIL. SINCE THE GROUND IS STILL WET AND TREES MAY BE WEAKENED BY
RECENT STORMS...ADDITIONAL TREE DAMAGE IS A STRONG POSSIBILITY...
EVEN FROM SUB-SEVERE STORMS WITH STRONG WIND GUSTS.
PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE KANKAKEE...IROQUOIS AND FOX RIVERS WILL BE BANKFULL.
THUNDERSTORMS TODAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS.
AREA STREAMS AND RIVERS THAT ARE NEAR BANKFULL WILL LIKELY SEE
RISES WITH ADDITIONAL FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE KANKAKEE...IROQUOIS AND FOX RIVERS WILL BE BANKFULL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-281000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
450 AM CDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY FOR THE AFTERNOON AND EVENING HOURS. SOME
STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-281000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
450 AM CDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME STORMS
MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREIN
In the hours before
Local storm report, Jun 27, 7:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
856 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN GENOA 42.10N 88.69W
06/27/2010 M1.96 INCH DE KALB IL CO-OP OBSERVER
RAIN FELL BETWEEN 8 AM AND 845 AM CDT. STREETS WERE
FLOODED.
&&Local storm report, Jun 27, 8:13 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN 4 W HUNTLEY 42.18N 88.51W
06/27/2010 M1.30 INCH MCHENRY IL TRAINED SPOTTER
RAIN OCCURRED IN THE PAST 30 MINUTES.
&&
ACSSpecial weather statement, Jun 27, 8:25 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 AM CDT SUN JUN 27 2010
ILZ014-022-023-033-INZ001-010-271445-
COOK IL-IROQUOIS IL-KANKAKEE IL-LAKE IN-NEWTON IN-WILL IL-
925 AM CDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL AFFECT KANKAKEE...NORTHEASTERN
IROQUOIS...NORTHWESTERN NEWTON...EXTREME SOUTH CENTRAL
COOK...SOUTHERN WILL AND SOUTHWESTERN LAKE COUNTIES...
AT 925 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
WILMINGTON TO WATSEKA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MANHATTAN...PAPINEAU...MARTINTON...AND
BRADLEY AROUND 930 AM...SUN RIVER TERRACE...ST. ANNE...MANTENO...AND
BEAVERVILLE AROUND 935 AM...PEOTONE AND MOMENCE AROUND 940 AM.
LAT...LON 4152 8765 4099 8740 4079 8784 4140 8821
MARSILI
Local storm report, Jun 27, 8:25 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 5 SW WAUCONDA 42.23N 88.22W
06/27/2010 M0.94 INCH MCHENRY IL TRAINED SPOTTER
AMOUNT OF RAIN THE IN PAST 30 MINUTES. COCORAHS OBSERVER.
&&
ACSThunderstorm Wind, Kankakee
- When
- June 27, 8:30 AM CST
- Where
- Kankakee County, 2 mi W of Kankakee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -87.888
Tree limbs were blown down with estimated wind gusts to 60 mph.
Flash Flood, Cook
- When
- June 27, 8:30 AM CST to 11:30 AM CST
- Where
- Cook County, 0.85 mi ESE of Chatham to 0.96 mi SE of Nottingham Park
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 41.744, -87.605
Thunderstorms produced heavy rain on the south side of Chicago and surrounding suburban Cook County. Rainfall reports ranged from 1.5 inches near Chicago Ridge to 2.47 inches near Beverly. The heavy rain caused basement flooding in 241 homes, mainly between 83rd Street and 112th Street. Some specific spots where flooding was reported included 108th and Talman, 100th and Campbell, 112th and Campbell, 107th and Troy, 94th and Damen, and 95th and Cottage Grove. Part of the Dan Ryan Expressway was closed from 83rd to the Bishop Ford Expressway. Cars were stranded in railroad viaducts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 20101 injured · $100,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236249, 243605.